Alert archive / Oklahoma / Flash Flood Watches in 2019
Flash Flood Watch 15, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Aug 24, 2019, 8:40 PM CDT for 18 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Aug 25, 2019, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2019, 8:40 PM CDT (01:40 UTC)
- In effect from
- Aug 25, 2019, 1:00 AM CDT
- Expired
- Aug 25, 2019, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 8:34 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 24, 8:34 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 834 PM CDT Sat Aug 24 2019 .DISCUSSION... The scattered showers currently across northeast Oklahoma in the vicinity of a weak surface boundary are expected to fade over the next several hours. Additional thunderstorms are expected late Tonight especially across northeast Oklahoma as a thunderstorm complex is expected to develop across Kansas and spread into the area. These storms will have the potential to be strong to severe with damaging winds and large hail the concern. Heavy rain is also a concern with 1 to 2 inches of rain expected across portions of northeast Oklahoma late Tonight into Sunday morning with locally higher amounts possible. Will go ahead and issue a Flash Flood Watch for areas generally west of Highway 75 from late Tonight through Sunday morning. Have adjusted pops for Tonight into Sunday morning to better reflect current trends in observations and short-term model guidance. The remainder of the forecast for Tonight looks good. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Aug 24, 4:35 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 PM CDT Sat Aug 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 PM CDT Sat Aug 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...After Midnight. DISCUSSION... Isolated to scattered showers and thunderstorms are expected to persist into the evening hours across eastern Oklahoma and western Arkansas. A few of these storms could be strong to severe with damaging winds the main concern. Locally heavy rain will also be possible which could lead to flooding of low lying areas. Additional thunderstorms are likely to spread into northeast Oklahoma later tonight, and continue eastward across the area through Sunday morning. These storms will initially pose a risk of damaging winds, however the risk of severe weather is likely to lessen as they continue eastward. The additional rainfall will also raise flooding concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms are likely to be ongoing Sunday morning, however the risk of severe weather will have lessened. The potential for locally heavy rainfall will continue and flooding concerns will be present. Additional widespread storms are expected to develop along a cold front across southern Kansas Monday afternoon. These storms will spread southeastward Monday evening and overnight. At this time, severe weather appears likely as the storms spread into eastern Oklahoma. Additionally, heavy rainfall and flooding concerns will persist. Prior to the storms on Monday, temperatures will warm and dewpoints will remain very high resulting in afternoon heat index values of 105 to 110 degrees. Excessive heat advisories may be needed for Monday afternoon. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:38 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| Aug 25, 4:16 PM CDT | Excessive Heat Warning | TSA | Creek, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee and 5 more | 27 hr |
| Aug 25, 4:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 5 more | 27 hr |
| Aug 24, 9:38 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 16 hr |
| Aug 25, 12:49 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 41 min |
Nearby
Flash Flood Watches in Oklahoma, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.